Tajmir wrote:I would appreciate if someone has a good advice or recommendation regarding side effects of oxaliplatin. My wife is to start receiving it in several days. So far we have been told about Zofran (ondansetron).
The term that I use for Oxaliplatin is "brutal". There are some few that have a relatively easy time of it from what I've read but most people have some pretty rough side-effects from it. I had my sixth and last round this past week and am glad to be done with this drug.
Neuropathy in fingers and toes. This feels like tingling and it can be quite annoying. It takes me three times as long to type things as I have to keep correcting errors.
Cold sensitivity in the fingers, toes, eyes, cheeks, lips. If you live in a cold area or it's a cold time of the year, then this can be quite painful. Touching cold things can result in pain.
Closing throat - this is a sensation that you get in drinking cold liquids. It feels like your throat is closing up. It actually isn't tough.
Metallic taste in mouth.
Nausea. They normally give you something before the infusion to suppress it for three days but you can feel it after the meds wear off.
First Bite: the first bite you take of some food can be painful.
Painful tears: tearing can be painful.
Fatigue: the Xeloda can cause fatigue as well but I was often quite tired for a few days after the infusion.
If it is cold, then I'd recommend gloves, hat, clothes to cover exposed skin as much as you can. I wore a balaclava this past winter and also ski goggles so that I didn't have any exposed skin but we had subzero temperatures here this past winter.
Ginger can help with the nausea and my oncologist wrote me a prescription for anti-nausea meds.
Having warm to hot drinks available can help.
There are a lot of threads here which talk about the side-effects of Oxaliplatin because the side-effects are pretty rough.